SciELO - Scientific Electronic Library Online

 
vol.87 issue3Synchronous subungual glomus tumors in the same fingerDermoscopy of Bowen's disease: pigmented variant on the penis author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Anais Brasileiros de Dermatologia

Print version ISSN 0365-0596

Abstract

COMPARIN, Cristiane et al. Treatment of toxic epidermal necrolysis with intravenous immunoglobulin: a series of three cases. An. Bras. Dermatol. [online]. 2012, vol.87, n.3, pp. 477-481. ISSN 0365-0596.  http://dx.doi.org/10.1590/S0365-05962012000300022.

Stevens-Johnson's syndrome (SJS) and toxic epidermal necrolysis (TEN) are life-threatening dermatoses, that lead to keratinocyte apoptosis induced by interactions between Fas (cell death receptor) and soluble Fas-ligand, present in serum of Stevens-Johnson's syndrome / toxic epidermal necrolysis patients. Anti-Fas antibodies in intravenous immunoglobulin (IVIG) would block the apoptosis cascade. Three cases of toxic epidermal necrolysis occurred in one male and two female patients, after use of allopurinol, leprosy multidrug therapy concomitant with dipyrone, and diclofenac. The cases were treated with intravenous immunoglobulin 2-3 mg/kg and prednisone 20-50 mg/day. The interruption of new lesions outbreak and reepithelization were extremely fast after the use of intravenous immunoglobulin, without adverse effects. Controlled studies are needed to confirm the efficacy of intravenous immunoglobulin in Stevens-Johnson's syndrome / toxic epidermal necrolysis, but the results seem promising.

Keywords : drug toxicity; epidermal necrolysis, toxic; fas ligand protein; immunoglobulins, intravenous.

        · abstract in Portuguese     · text in English     · English (pdf) English (epdf)